Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 10, 2006, 7:56 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2006, 7:56 AM MDT (13:56 UTC)
- Expired
- Apr 10, 2006, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 101356 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 856 AM CDT MON APR 10 2006 ...A RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY FOR MINIMUM RH OF 10 TO 15 PERCENT...20 FT WINDS OF 20 TO 30 MPH...AND HIGH FIRE DANGER... .VERY DRY AIR IS IN PLACE ACROSS THE MOUNTAINS WITH WINDY CONDITIONS ALREADY OCCURRING IN THE HIGHER ELEVATIONS. AS DAYTIME HEATING COMMENCES STRONGER WINDS ARE EXPECTED TO WORK DOWN INTO LOWER ELEVATIONS AND RED FLAG CONDITIONS ARE EXPECTED. NMZ114-TXZ258-110000- /O.NEW.KMAF.FW.W.0031.060410T1400Z-060411T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 756 AM MDT MON APR 10 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. RH/S MAY ACTUALLY TREND UP THIS AFTERNOON...ESPECIALLY ABOVE 6000 FT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 101956 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT MON APR 10 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY FOR MINIMUM RH/S NEAR 15 PERCENT...20 FT WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH...AND HIGH FIRE DANGER... .DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE GUADALUPE MOUNTAINS FOR THE REMAINDER OF THE AFTERNOON. RECOVERY IS EXPECTED TO BE SLOW AND REMAIN ON THE POOR SIDE THROUGH MIDNIGHT. NMZ114-TXZ258-110000- /O.CON.KMAF.FW.W.0031.000000T0000Z-060411T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 156 PM MDT MON APR 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS FOR THE REST OF THE AFTERNOON WITH RH/S AROUND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:35 AM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 2:35 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CDT MON APR 10 2006 .SHORT TERM... AXIS OF UPPER LEVEL RIDGE WILL MOVE EAST OF THE CWA TODAY WITH MID LEVEL FLOW BECOMING SOUTHWESTERLY. WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE SOUTHWEST FLOW AND WILL BE RESPONSIBLE FOR HIGH CLOUDINESS OVER THE AREA. AT THE SURFACE...A HIGH PRESSURE SYSTEM OVER THE EASTERN CONUS WILL PRODUCE SOUTHEASTERLY LOW LEVEL FLOW OVER THE AREA. DRY WEATHER WILL CONTINUE OVER THE CWA IN THE SHORT TERM. MODELS TRY TO BRING SOME SHOWER ACTIVITY TO THE EXTREME WESTERN CWA TONIGHT AS A WEAK VORT MAX MOVES ACROSS THE AREA. WITH LIMITED MOISTURE... CONFIDENCE IS LOW THAT DEVELOPMENT WILL OCCUR. THEREFORE HAVE KEPT POPS BELOW 10 PERCENT. TEMPERATURES WILL BE WARM TODAY AS THE SOUTHEASTERLY LOW LEVEL FLOW CONTINUES OVER THE CWA. SOME LOW LEVEL CLOUDINESS MAY APPROACH THE CWA TONIGHT...HOWEVER FEEL THAT THE CLOUDS WILL REMAIN EAST OF THE AREA SO WILL LEAVE LOW CLOUDS OUT OF THE FORECAST. HAVE STAYED CLOSER TO THE GFS ON THE DEW POINT GRIDS AS IT SEEMS TO BE THE MOST ACCURATE. WENT WITH A GFS/NAM BLEND FOR THE WINDS AND THE MAX AND MIN TEMPERATURES. .LONG TERM... SOUTHWESTERLY FLOW ALOFT AND A LEE TROUGH AT THE SURFACE ARE FORECAST THROUGH FRIDAY. A SHORTWAVE TROUGH NOW JUST OFF THE CALIFORNIA COAST WILL TRANSLATE OVER THE CENTRAL ROCKIES EARLY TUESDAY...WHILE A MORE POTENT UPPER LOW DEVELOPS A FEW HUNDRED MILES OFF THE CALIFORNIA COAST. THE FIRST SHORTWAVE TROUGH WILL PASS WELL TO OUR NORTH AND WILL HAVE LITTLE EFFECT ON AREA WEATHER SAVE FOR A WEAKENING OF THE SURFACE PRESSURE GRADIENT. MINOR SHORTWAVE TROUGHS EMBEDDED WITHIN THE SOUTHWESTERLY FLOW ALOFT MAY PROVIDE SUFFICIENT DYNAMICAL FORCING WEDNESDAY THROUGH FRIDAY TO STEEPEN LAPSE RATES OVER THE ELEVATED HEAT SOURCES...AND THIS ALONG WITH DAYTIME HEATING AND MARGINAL BUOYANCY MAY BE SUFFICIENT TO POP OFF ISOLATED CONVECTION OVER THE DAVIS MOUNTAINS EACH AFTERNOON. ELSEWHERE HAVE GONE WITH THE PREVIOUS DRY FORECAST. THE CALIFORNIA UPPER LOW IS EJECTED EAST FRIDAY AS ANOTHER POTENT SYSTEM DEVELOPS OVER THE BAY OF ALASKA. MODEL TRENDS HERE HAVE BEEN TO OPEN THIS SYSTEM AND KEEP THE BULK OF DYNAMICAL LIFT WELL TO OUR NORTH...WHICH MEANS ANOTHER WINDY DRY SLOTTED EVENT SATURDAY. TEMPERATURES THROUGHOUT THIS LONG TERM PORTION WILL BE ABOVE NORMAL AS PRONOUNCED LOWER TROPOSPHERIC THERMAL RIDGING IS FORECAST. MAY START SEEING TRIPLE DIGIT HIGHS ACROSS THE BIG BEND BY WEDNESDAY. WOULD BE WARMER ELSEWHERE BUT IT LOOKS LIKE WELL SEE A BIT OF UPPER LEVEL MOISTURE ACROSS MUCH OF THE REGION THROUGH THE END OF THE WORK WEEK. WE DONT EXPECT TO SEE A PRONOUNCED DRYLINE...AT LEAST ONE THAT WOULD FIT THE CLASSIC DEFINITION OF A DRYLINE...UNTIL THURSDAY OR FRIDAY. BY THEN WE EXPECT THE EML TO BE IN PLACE WITH LITTLE CHANCE OF BREAKING EAST OF THE BOUNDARY. OVERALL...WE DONT SEE MUCH OF A REASON TO DEVIATE FROM THE GFS THROUGH THE WEEKEND...AND THIS FORECAST TRENDS STRONGLY TOWARD THE GFS SOLUTION ACROSS ALL FORECAST ELEMENTS. && .FIRE WEATHER... WINDS WILL INCREASE OVER THE WESTERN CWA TODAY WITH 20FT WINDS IN ACCESS OF 20 MPH. HOWEVER MOISTURE WILL BE ON THE INCREASE AND IS EXPECTED TO BE ABOVE 15 PERCENT MOST AREAS. A FEW ISOLATED AREAS MAY EXPERIENCE RED FLAG CONDITIONS...HOWEVER CONFIDENCE IS LOW THAT CONDITIONS WILL LAST FOR 3 HOURS IN ANY LOCATION. THEREFORE WILL CANCEL THE FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 85 62 84 61 / 0 10 0 10 CARLSBAD NM 87 58 86 55 / 0 10 0 0 DRYDEN TX 84 59 84 60 / 0 10 0 10 FORT STOCKTON TX 87 62 85 61 / 0 10 10 10 GUADALUPE PASS TX 81 54 78 56 / 0 10 0 0 HOBBS NM 85 58 84 56 / 0 10 0 0 MARFA TX 80 51 79 50 / 0 10 10 10 MIDLAND INTL AIRPORT TX 84 60 84 60 / 0 10 10 10 ODESSA TX 84 61 85 61 / 0 10 10 10 WINK TX 89 60 88 59 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/70
Hazardous weather outlook, Apr 10, 2:41 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT MON APR 10 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 341 AM CDT MON APR 10 2006 /241 AM MDT MON APR 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.